MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40295
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty occurred.The patient presented with peripheral arterial disease and underwent angiogram.The chronically totally occluded target lesion was located in the non-tortuous and severely calcified distal anterior tibial artery.A 018/260cm platinum plus guidewire was advanced.Upon crossing the lesion, the guidewire prolapsed into a knot and could not be removed through the 018 sterling balloon catheter or the 035 rubicon guide catheter.The guidewire was removed intact with the guide catheter.However, during withdrawal, the guidewire tip completely unraveled.The procedure was completed with a 014 savion guidewire.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the guidewire was returned for this complaint, and it was observed that the coil wire was unraveled, and the core wire was detached at 2.5 cm from the distal tip to the transition point.Under microscope it was observed that the core wire was detached at the transition point.The outer diameter of the distal, middle and proximal sections of the device are within specifications.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15974516
Report Number2124215-2022-50615
Device Sequence Number17606988
Product Code DQX
UDI-Device Identifier08714729326212
UDI-Public08714729326212
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model Number40295
Device Catalogue Number40295
Device Lot Number0029452427
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale